MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL COIL PUSHER, DUAL MARK; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL COIL PUSHER, DUAL MARK; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 632-774X
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter: the customer contact information was not provided.Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure, a trufill coil pusher ((b)(4)) became frayed 20 centimeters (cm) from the tip and could no longer be used.The product was subsequently replaced with a competitor product.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was observed prior to the event.The product was returned for analysis.Procedural and patient details are unknown.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the product neither fractured nor separated into two or more pieces.The reported issue did not result in a procedural delay.No further information could be obtained.Complaint conclusion: as reported by a healthcare professional, the trufill coil pusher (632774x/10848582) became frayed 20 centimeters (cm) from the tip and could no longer be used.The product was subsequently replaced with a competitor product.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was observed prior to the event.Additional information received indicated that the product neither fractured nor separated into two or more pieces.The event did not result in a procedural delay.No further information was provided.A non-sterile trufill coil pusher, dual mark was received coiled in a plastic bag.The wire was inspected and found stretched.Residues of dried saline solution were also observed.The ptfe presented evidence of elongation scratches.The ptfe was peeled from the guide wire.No other anomalies were detected during analysis.The core wire was inspected under microscope and it was found stretched.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported customer complaint was confirmed during analysis of the returned product.The stretched condition and ptfe elongation may have been caused the application of excessive force; however, the exact cause could not be conclusively determined.Based on the information provided, there were device handling/procedural factors that may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUFILL COIL PUSHER, DUAL MARK
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key7170190
Report Number1226348-2018-00503
Device Sequence Number1823698
Product Code HCG
UDI-Device Identifier10886704029168
UDI-Public(01)10886704029168(17)200501(10)10848582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model Number632-774X
Device Catalogue Number632774X
Device Lot Number10848582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1